MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/05/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using a 14f amplatzer amulet delivery system.The patient¿s condition prior to the procedure was reported as normal with no abnormalities, and no pericardial effusion was noted prior to the procedure.The patient was in atrial fibrillation, was taking oral anticoagulation, and received heparin (10,000 ie) during the procedure, with an activated clotting time of greater than 250 ms.The transseptal puncture was performed at the inferior/posterior location.During the procedure, a wire was placed in the left atrial appendage, and the device was partially recaptured once; however, no difficulties or multiple manipulations, and no multiple wire or sheath exchanges, were reported.A few hours after successful implantation of the amulet occluder, a circumferential pericardial effusion developed, and the physicians reported the presence of cardiac tamponade.Pericardiocentesis was performed to address the effusion.The implanter indicated that the event was likely related to the procedure, although they believed that the amulet device caused the pericardial effusion.The patient subsequently went into cardiogenic shock due to the pericardial effusion, and death occurred on (b)(6) 2026.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of patient-device incompatibility, pericardial effusion, and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported patient-device incompatibility, pericardial effusion, and cardiac tamponade could not be determined.The reported unexpected medical intervention was a result of case-specific circumstances as the pericardiocentesis was performed.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24550735
Report Number2135147-2026-01490
Device Sequence Number9377647
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300228(10)10769425
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10769425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown